Alert archive / Massachusetts / Winter Storm Watches in 2017
Winter Storm Watch 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter storm watch at Feb 15, 2017, 4:17 AM EST for Essex County, Massachusetts. It took effect at Feb 15, 2017, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2017, 4:17 AM EST (09:17 UTC)
- In effect from
- Feb 15, 2017, 7:00 PM EST
- Expired
- Feb 15, 2017, 3:32 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
County Essex County, MA
The radar
The Boston radar (KBOX), 79 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638 WWUS41 KBOX 150917 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Taunton MA 417 AM EST Wed Feb 15 2017 MAZ006-007-151730- /O.NEW.KBOX.WS.A.0004.170216T0000Z-170216T1500Z/ Western Essex MA-Eastern Essex MA- Including the cities of Lawrence and Gloucester 417 AM EST Wed Feb 15 2017 ...WINTER STORM WATCH FROM THIS EVENING THROUGH THURSDAY MORNING... The National Weather Service in Taunton has issued a Winter Storm Watch...which is in effect from this evening through Thursday morning. * LOCATIONS...include Essex County in Northeast Massachusetts. * HAZARD TYPES...include accumulating snow. * SNOW ACCUMULATIONS...of 4 to 6 inches is possible, however confidence is moderate at this time. * TIMING...Beginning this evening and continuing through Thursday morning. * UNCERTAINTY...A band of moderate to heavy snow will develop behind a deepening storm center out across the Gulf of Maine. This band is expected to impact areas of Southeast Maine and New Hampshire but could push as far south as Northeast Massachusetts. If that were to be the case a significant burst of snow is possible along with significantly reduced visibility. Given the uncertainty a watch has been issued at this time. * IMPACTS...Any heavy snow will make many roads impassable and may produce widespread power outages due to the weight of the snow on tree limbs and power lines. Visibility would fall as low as a quarter of a mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow accumulations that may impact travel. Continue to monitor the latest forecasts. Be prepared to modify travel plans should winter weather develop. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
125 WWUS41 KBOX 151515 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Taunton MA 1015 AM EST Wed Feb 15 2017 MAZ006-007-152315- /O.CON.KBOX.WS.A.0004.170216T0000Z-170216T1500Z/ Western Essex MA-Eastern Essex MA- Including the cities of Lawrence and Gloucester 1015 AM EST Wed Feb 15 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH THURSDAY MORNING... * LOCATIONS...include Essex County in Northeast Massachusetts. * HAZARD TYPES...include accumulating snow. * SNOW ACCUMULATIONS...of 4 to 6 inches is possible, however confidence is moderate at this time. * TIMING...Beginning this evening and continuing through Thursday morning. * UNCERTAINTY...A band of moderate to heavy snow will develop behind a deepening storm center out across the Gulf of Maine. This band is expected to impact areas of Southeast Maine and New Hampshire but could push as far south as Northeast Massachusetts. If that were to be the case a significant burst of snow is possible along with significantly reduced visibility. Given the uncertainty a watch has been issued at this time. * IMPACTS...Any heavy snow will make many roads impassable and may produce widespread power outages due to the weight of the snow on tree limbs and power lines. Visibility would fall as low as a quarter of a mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is a potential for significant snow accumulations that may impact travel. Continue to monitor the latest forecasts. Be prepared to modify travel plans should winter weather develop. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
342 WWUS41 KBOX 152032 WSWBOX URGENT - WINTER WEATHER MESSAGE National Weather Service Taunton MA 332 PM EST Wed Feb 15 2017 MAZ006-007-160445- /O.UPG.KBOX.WS.A.0004.170216T0000Z-170216T1500Z/ /O.NEW.KBOX.WW.Y.0011.170216T0200Z-170216T1500Z/ Western Essex MA-Eastern Essex MA- Including the cities of Lawrence and Gloucester 332 PM EST Wed Feb 15 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST THURSDAY... The National Weather Service in Taunton has issued a Winter Weather Advisory for Snow...which is in effect from 9 PM this evening to 10 AM EST Thursday. The Winter Storm Watch is no longer in effect. * LOCATIONS...Essex County in Northeast Massachusetts. * HAZARD TYPES...accumulating snow. * SNOW ACCUMULATIONS...3 to 6 inches of snow. * TIMING...Rain will develop by early this evening. The rain will then change to snow between 9 pm and midnight. Bands of moderate to briefly heavy snow will then affect the region overnight...before tapering off to snow showers by daybreak Thursday. * IMPACTS...Untreated roads will be come snow covered and slippery overnight impacting the Thursday morning commute. * UNCERTAINTY...Confidence is lower than normal in the forecasted snow amounts. It remains uncertain when exactly the rain will change to snow and how long the moderate to possibly heavy snow will persist across the region. Therefore...snowfall amounts may end up a few inches higher or lower than the current forecast reflects. * VISIBILITIES...One quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Feb 15, 4:15 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 15, 4:15 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
415 AM EST Wed Feb 15 2017
.SYNOPSIS...
A storm center will sweep across New England today, rapidly
deepening overnight across the Gulf of Maine. A period of rain
and/or snow is forecast with the possibility of heavy snow for
Northeast MA as winds become blustery out of the west. Those
winds continue through the end of the week ushering cold and dry
weather for the region. Dry weather continues this weekend, but
with a significant moderation in temperatures especially by
Sunday when much of the region may see highs exceeding 50.
&&
.NEAR TERM /UNTIL NOON TODAY/...
Clouds dictated overnight temperatures. Where it remained fairly
clear with light S flow temperatures dropped well into the teens.
Whereas other locations remained mild. Not absolutely confident
it will rebound readily as the deep snow pack remains. Southerly
flow is expected during the day ahead of a sweeping cold front
approaching closer to noon into afternoon, but whether that flow
is strong enough to dislodge the colder air remains to be seen.
May be conducting a fair amount of near-term updates with respect
to surface temperatures that could play a role on the outcomes
discussed below.
&&
.SHORT TERM /NOON TODAY THROUGH 6 AM THURSDAY/...
Tricky forecast to say the least. Evaluating several ingredients:
1.) Deep-layer moisture particularly within the dendritic growth
zone (H5-7) and low-level convergent ribbons of theta-E (H925-85),
2.) Instability however weak defined by MUCAPE, if collocated with
high low-level theta-E convergence, steep low/mid-level lapse rates,
3.) Lifting mechanisms, whether orographic or associated with the
initial cold front evolving into a inverted/norlun trough, any low-
level convergent flow along pressure/isentropic surfaces that yield
omega/frontogenesis, if collocated with moisture/instability, and
4.) Forcing mechanisms, such as any associated with the cyclonic
digging N-stream trough, yielding decent omega through the dendritic
growth zone (H5-7) especially if parent with any low to mid level
lift.
Initially the forecast appears rather tame. Cold front associated
with the N-stream potent shortwave sweeps S New England beginning
around midday with a H925 warm-nose protrusion brought about by
enhanced S flow ahead of the system. Energy transitioning towards
better regions of baroclinicity as deeper moisture is usurped from a
S-stream disturbance, increasing column moisture pooling up against
the cold front within regions of favorable ascent should result in
an increasing line of shower activity with mostly rain across the
interior with snow over the N/W based on the consensus of the H925
temperature profile through afternoon. Outcomes mainly light yet
however likely to see some enhancement across the Berkshires and
then possibly again over the Worcester Hills. The high terrain
potentially seeing a coating up to an inch of snowfall.
Then the forecast becomes uncertain. As S-stream low takes precedent
rapidly deepening across the Georges Bank S of Nova Scotia, warm-
moist air trowals rearward of the strong cyclogenesis along the 280-
300K isentropic surfaces up against colder air pushing in from the W
yielding deformation along a now surface to H7 inverted trough. No
doubt we'll see a narrow-banded region of deep-layer moisture all
the way through H6 undergoing deep-layer forcing with large values
of omega and associated convergence. Steepening lapse rates and weak
values of MUCAPE, areas within the narrow-band along the inverted
trough could see snowfall rates of 1-3"/hr and thundersnow, more so
if we get development of a meso-low along the trough. Despite some
boundary layer profiles suggesting it'll be too warm with onset not
buying it given large values of omega and deep dendritic growth.
Would expect the boundary layer to cool almost instantaneously as
precipitation intensifies within the narrow-band.
The hardest part of the forecast is nailing down where this narrow
band anticipated will set up. Interrogating probabilistics a majority
of the signal is oriented SE-NW across Southeast ME into Northern NH
with warning-level snows and snowfall rates of 1-2"/hour parent with
the strongest omega within the dendritic growth zone. Evaluating 15.0z
guidance, NAM seems to be the outlier. However all guidance has signals
of robust outcomes sweeping Northeast MA and Outer Cape with sufficient
deep layer moisture and forcing beneath H7 along with weak instability.
The 15.0z EC not far behind from the 15.0z NAM. Yet the 15.06z NAM
has shifting slightly N and keeps omega within the dendritic growth
zone mostly across Southeast ME and NH.
So here's what was decided. Majority of the forecast guidance was a
non-NAM consensus with some acknowledgement of the EC. High-res
guidance such as the both the NMM- and ARW-core WRF along with the
10 km Canadian were used to capture anticipated gradients associated
with forecast dry conveyer belts. Edged lower on snow ratios leaning
roughly 12:1 for those areas likely to see intense snowfalls. This
yielded snowfall amounts across Essex County and Northeast Middlesex
County MA of around 3 to 6 inches, possibly as high as 9 inches, for
tonight. Only moderate confidence in this forecast. Still thinking
per consensus that trough setup is better suited N of our region
across Southeast ME into Northern NH. Can not rule out it slipping
slightly S.
Given the uncertainty and mesoscale properties of norlun trough, in
addition to potential dry air impacts, went ahead and issued a Winter
Storm Watch for Essex County. A second period watch, will allow the
day shift to make a go / no-go decision rather than going from nothing
to a warning.
It's also possible that we'll see advisory level snows along the E-
slopes of the Berkshires in Franklin County. As the low deepens well
offshore, remaining moisture associated with the N-stream continental-
polar is pulled E. Pooling against the higher terrain, orographics
may squeeze out light and fluffy advisory to warning level snows before
all is said and done into Thursday morning. Some of this snow may
make across to the E-slopes of the Berkshires before the predominantly
W-flow downslopes and dries.
Speaking of wind, will see increasing W/NW winds overnight in response
to the deepening low. Roughly 15 to 20 mph sustained, gusts up to
45 mph. May need wind advisories for the Cape and Islands but decided
to hold off with this forecast as we're just on the cusp of advisory-
level thresholds.
It'll be mild during the day with highs around the mid to upper 30s
given the S flow which should aid in snow melt. On the lower end of
the range of highs for those areas which have a deep snow pack. Some
concern as to whether forecast 2m temperatures are capturing some
of the mesoscale impacts associated. Turning colder overnight with
W winds and cold air advection proceeding. Most of the areas in the
20s but could seen teens across the W interior.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...
* A few snow showers possible Thursday, otherwise dry into Monday
* Blustery and cold Thursday into Friday
* Moderating temperatures Saturday, and unseasonably mild by Sunday
* Above normal temperatures continue into early next week
Details...
Thursday...
No significant changes from previous forecast. Rapidly strengthening
low pressure will be moving away from New England into the
Maritimes. Cyclonic curvature will still be present over our region.
There should be one last spoke of shortwave energy to pass us by
Thursday morning. This combination may result in some showers across
northeast MA early. Have a bit more confidence in some ocean-effect
showers across the outer Cape for a time between mid morning and
early evening.
For most of southern New England though, expecting dry conditions
with gusty northwest winds. Although temperatures should be near
normal, wind chill values in the teens to lower 20s should be
common.
Thursday night and Friday...
Expecting a high pressure to slowly overspread southern New England.
Northwest winds should not decouple, but preferred the coldest
temperature guidance at night due to still rather deep snowpack and
strong cold air advection.
Saturday and Sunday...
Deep closed mid level low finally moves through the Maritimes toward
Greenland, taking the core of colder air aloft with it. As
previously mentioned, this should shift the mid level flow to more
of a zonal pattern. This will mean milder air can filter in.
Saturday should be dry, being still beneath the influence of high
pressure. Sunday is a bit more complicated. A low pressure moving
across eastern Canada should push both a warm and cold front our
way. Both of these fronts still appear moisture-starved, so will
maintain a dry forecast for Sunday, too. Will need to see if that
holds over the next few days. Plenty of sunshine Sunday may boost
max temperatures to around 50 degrees.
Monday and Tuesday...
Still have little confidence in the details of this portion of the
forecast, especially after Monday. Large spread in the latest model
guidance with the timing and track of a low pressure in Canada. With
high pressure off to the east, would expect the slower solutions for
a pair of fronts to be more likely. Thinking this period stays
mainly dry, although some of the guidance suggests a chance for
showers. Do think temperatures should not be as high as Sunday, but
still slightly above normal.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Range /through tonight/...
Today...High confidence.
MVFR-IFR. SCT -RA and/or -SN. Best chance IFR with -SN across
central / N / NE MA with mainly -RA elsewhere, especially over
S/SE MA and RI. Precipitation beginning around 16-18z. S winds
initially with gusts around 20 kts over Cape and Islands prior
to shifting W afternoon into evening.
Tonight...Moderate confidence.
Precip changes to -SN before tapering off across N CT / RI / SE
MA. -SN lingering near and N of the MA Pike, especially over
the Berkshires and more importantly E/NE MA extending to the
outer Cape where SN/+SN is possible. Overall, areas of MVFR-IFR
with -SN into morning. W winds gusting to around 30 up to 40 kt
across Cape Cod and the islands around or after midnight.
KBOS TAF...Closely monitoring the possibility of SN/+SN during
the evening into overnight hours. Majority of impacts may remain
well N of the region. Low confidence at this time. Optimistic
only -SN will be the issue with IFR impacts and coating to 1"
snow accumulations on runways.
KBDL TAF...Not anticipating much with respect to impact due to
-SN. Keeping precipitation across the region fairly light. Only
potential issues associated with cigs.
Outlook /Thursday through Sunday/...
Thursday...Moderate confidence. Some MVFR ceilings along with a few
snow showers remain possible, particularly across northern and
eastern MA into Thursday afternoon. Otherwise, northwest wind gusts
of 20 to 30 knots expected.
Friday through Sunday...High confidence in mainly VFR conditions.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Range /through tonight/...Moderate confidence.
Today...S/SE winds gusting up around 20 to 25 kt by mid late
morning, strongest across the eastern waters. Seas build up to
6-10 ft by midday. Visibility restrictions possibly with light
rain and/or snow.
Tonight...Winds shift to W in the evening, gusting up to 25-35
kt possibly up to 40 kt around or after midnight. Gale warnings
posted for all waters but inner harbors and bays. Snow may be an
issue over the E MA waters yielding visibility restrictions,
especially off the coastline of Cape Ann.
Outlook /Thursday through Sunday/...
Thursday and Thursday night...High confidence. Cold advection will
result in northwest wind gusts of 30 to 40 knots. Gale warnings
posted into Thursday evening for some waters. The airmass will be
cold enough to support some light freezing spray late Thu night.
Friday...High confidence. While pressure gradient weakens a bit,
still expect northwest wind gusts of 20 to 30 knots and Small Craft
Advisory headlines will be needed for most waters. Still a risk for
some light freezing spray across the coastal waters.
Saturday and Sunday...High confidence. Weak pressure gradient
should keep winds and seas generally below Small Craft Advisory
thresholds.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Winter Storm Watch from this evening through Thursday morning
for MAZ006-007.
RI...None.
MARINE...Gale Warning from 1 AM to 10 AM EST Thursday for ANZ231>234-
251.
Small Craft Advisory from 10 PM this evening to 7 PM EST
Thursday for ANZ230-236.
Gale Warning from 10 PM this evening to 7 PM EST Thursday for
ANZ235-237-255-256.
Gale Warning from 1 AM to 7 PM EST Thursday for ANZ250-254.
&&
SYNOPSIS...Belk/Sipprell
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...Belk
AVIATION...Belk/Sipprell
MARINE...Belk/SipprellHazardous weather outlook, Feb 14, 4:18 PM EST, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 418 PM EST Tue Feb 14 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-152130- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 418 PM EST Tue Feb 14 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, and Rhode Island. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wednesday night and Thursday morning... There is a low risk of advisory level snowfall amounts across north central and northeast Massachusetts Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-254>256-152130- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 418 PM EST Tue Feb 14 2017 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-233-234-236-251-152130- Boston Harbor-Vineyard Sound-Buzzards Bay-Narragansett Bay- Massachusetts Bay and Ipswich Bay- 418 PM EST Tue Feb 14 2017 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low risk for gale force wind gusts Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ235-237-152130- Rhode Island Sound-Block Island Sound- 418 PM EST Tue Feb 14 2017 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-232-152130- Cape Cod Bay-Nantucket Sound- 418 PM EST Tue Feb 14 2017 ...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. EVT/Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 4:20 AM EST | Gale Warning | BOX | 39 hr | |
| Feb 15, 4:20 AM EST | Small Craft Advisory | BOX | 69 hr | |
| Feb 15, 1:07 PM EST | Special Weather Statement | BOX | Hampshire | 113 min |
| Feb 15, 3:32 PM EST | Winter Weather Advisory | BOX | Barnstable, Bristol, Essex, Middlesex, Norfolk, Plymouth and 1 more | 17 hr |
Nearby
Winter Storm Watches in Massachusetts, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.